Alert archive / Washington / Freeze Warnings in 2019

Freeze Warning 2, NWS Spokane, WA

April 29, 20199 counties in Washington; 4 counties in Idaho

NWS Spokane, WA issued this freeze warning at Apr 29, 2019, 2:38 PM PDT for 9 counties in Washington; 4 counties in Idaho. It took effect at Apr 30, 2019, 12:00 AM PDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 29, 2019, 2:38 PM PDT (21:38 UTC)
In effect from
Apr 30, 2019, 12:00 AM PDT
Expired
Apr 30, 2019, 8:00 AM PDT
In force
8 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Nez Perce County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 60 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 5:20 AM PDTEXTREME COLD 29Pomeroy, WAMIN TEMPERATURE TAKEN AT DOWNTOWN POMEROY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2019-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2019-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1880 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

094 
WWUS76 KOTX 292138
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
238 PM PDT Mon Apr 29 2019

...FREEZING TEMPERATURES EXPECTED OVERNIGHT...

.Temperatures the next few nights will be at or below freezing
around Spokane, Coeur d'Alene, Pullman, Moscow, Pomeroy,
Juliaetta, and Kendrick. Low temperatures Tuesday morning and
possibly Wednesday morning will be in the upper 20s and low 30s.
Sensitive plants and vegetables will be vulnerable to freezing
temperatures. 

IDZ002-003-026-WAZ032-033-036-301500-
/O.NEW.KOTX.FZ.W.0002.190430T0700Z-190430T1500Z/
Coeur d'Alene Area-Idaho Palouse-Lewiston Area-
Lower Garfield and Asotin Counties-Washington Palouse-
Spokane Area-
238 PM PDT Mon Apr 29 2019

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
TUESDAY...

The National Weather Service in Spokane has issued a Freeze
Warning...which is in effect from midnight tonight to 8 AM PDT
Tuesday.

* Temperatures...Lows around 30.

* Timing...Midnight through 8 AM Tuesday.

* Impacts...Sensitive vegetation could be damaged or killed if 
  exposed to freezing temperatures.

* Locations...Moscow, Plummer, Potlatch, Genesee, Pullman, Colfax,
  Rosalia, La Crosse, Oakesdale, Tekoa, Uniontown, Cheney, and Rockford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
3 follow-up statements
604 
WWUS76 KOTX 300416
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
916 PM PDT Mon Apr 29 2019

...FREEZING TEMPERATURES EXPECTED OVERNIGHT...

.Temperatures the next few nights will be at or below freezing
around Spokane, Coeur d'Alene, Pullman, Moscow, Pomeroy,
Juliaetta, Kendrick, Ritzville, and Odessa. Low temperatures Tuesday 
morning and possibly Wednesday morning will be in the upper 20s and low 30s.
Sensitive plants and vegetables will be vulnerable to freezing
temperatures.

WAZ035-301230-
/O.EXA.KOTX.FZ.W.0002.190430T0700Z-190430T1500Z/
Upper Columbia Basin-
916 PM PDT Mon Apr 29 2019

...FREEZE WARNING IN EFFECT UNTIL 8 AM PDT TUESDAY...

The National Weather Service in Spokane has issued a Freeze
Warning...which is in effect until 8 AM PDT Tuesday.

* Temperatures...Lows in the upper 20s to lower 30s.

* Timing...Midnight through 8 AM Tuesday.

* Impacts...Sensitive vegetation could be damaged or killed if 
  exposed to freezing temperatures.

* Locations...Ritzville, Grand Coulee, Odessa, and Wilbur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

IDZ002-003-026-WAZ032-033-036-301230-
/O.CON.KOTX.FZ.W.0002.190430T0700Z-190430T1500Z/
Coeur d'Alene Area-Idaho Palouse-Lewiston Area-
Lower Garfield and Asotin Counties-Washington Palouse-
Spokane Area-
916 PM PDT Mon Apr 29 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY...

* Temperatures...Lows in the upper 20s to lower 30s.

* Timing...Midnight through 8 AM Tuesday.

* Impacts...Sensitive vegetation could be damaged or killed if 
  exposed to freezing temperatures.

* Locations...Lapwai, Peck, Culdesac, Gifford, Moscow, Plummer, 
  Potlatch, Genesee, Coeur d'Alene, Post Falls, Hayden, Worley, 
  Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, 
  Uniontown, Clarkston, Pomeroy, Spokane, Cheney, Davenport, and 
  Rockford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
805 
WWUS76 KOTX 300531
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1031 PM PDT Mon Apr 29 2019

...FREEZING TEMPERATURES EXPECTED OVERNIGHT...

.Temperatures the next few nights will be at or below freezing
around Spokane, Coeur d'Alene, Pullman, Moscow, Pomeroy,
Juliaetta, Kendrick, Ritzville, and Odessa. Low temperatures
Tuesday morning and possibly Wednesday morning will be in the
upper 20s and low 30s. Sensitive plants and vegetables will be
vulnerable to freezing temperatures.

IDZ002-003-026-WAZ032-033-035-036-301500-
/O.CON.KOTX.FZ.W.0002.190430T0700Z-190430T1500Z/
Coeur d'Alene Area-Idaho Palouse-Lewiston Area-
Lower Garfield and Asotin Counties-Washington Palouse-
Upper Columbia Basin-Spokane Area-
1031 PM PDT Mon Apr 29 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY...

* Temperatures...Lows in the upper 20s to lower 30s.

* Timing...Midnight through 8 AM Tuesday.

* Impacts...Sensitive vegetation could be damaged or killed if 
  exposed to freezing temperatures.

* Locations...Lapwai, Peck, Culdesac, Gifford, Moscow, Plummer, 
  Potlatch, Genesee, Coeur d'Alene, Post Falls, Hayden, Worley, 
  Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, 
  Uniontown, Clarkston, Pomeroy, Ritzville, Grand Coulee, 
  Odessa, Wilbur, Spokane, Cheney, Davenport, and Rockford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
664 
WWUS76 KOTX 301455
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
755 AM PDT Tue Apr 30 2019


IDZ002-003-026-WAZ032-033-035-036-301600-
/O.EXP.KOTX.FZ.W.0002.000000T0000Z-190430T1500Z/
Coeur d'Alene Area-Idaho Palouse-Lewiston Area-
Lower Garfield and Asotin Counties-Washington Palouse-
Upper Columbia Basin-Spokane Area-
755 AM PDT Tue Apr 30 2019

...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

Under bright sunshine, the Spokane, Coeur d'Alene, Pullman, 
Moscow, Davenport, and Ritzville areas have warmed above 
freezing. It will be chilly again tonight with many areas dipping
into the lower to mid 30s. Folks that have planted sensitive
vegetables or flowers may want to consider preventative measures
again tonight.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Apr 29, 2:38 PM PDT, 0 minutes earlier.

Area forecast discussion, Apr 29, 2:38 PM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
238 PM PDT Mon Apr 29 2019

.SYNOPSIS...
Chilly temperatures will persist over the Inland Northwest through
Tuesday morning. Overnight lows may dip below freezing in several spots
over the next couple nights. Drier and seasonal weather is forecast
by late week. The weekend looks mild with a small chance of mountain
showers.

&&

.DISCUSSION...
Tonight through Friday...Northerly flow is over the Pacific Northwest
as a deep low pressure system over north central Canada continues to spin
off weak short waves. Meanwhile high pressure is sitting in the eastern
Pacific just inside 140W. These weak waves will result in scattered
afternoon rain and snow showers in the mountains each afternoon through
Friday. For this afternoon through sunset the 500mb temperatures are right
around -30C resulting in an unstable atmosphere. In addition the next wave
is currently dropping south along the B.C coast. This will be enough for a
good chance for evening showers near the Cascades crest and the potential
for a few lightning strikes through sunset. Gusty northeast winds will linger
through the evening then decrease through the night. decreasing winds and
clearing skies will result in some pretty chilly temperatures and a frost
warning has been hoisted for tonight and Tuesday morning. Winds will slowly
shift around to the southwest by Wednesday. Temperatures will be a few degrees
below normal but are expected to rebound by Friday.

Saturday through Monday. The low over northern Canada will finally push far
enough east this weekend for a drier northwest to north flow. Isolated showers
will remain in the mountains at times, but temperatures will increase to a few
degrees above normal. Tobin

&&

.AVIATION...
18Z TAFS: Unstable upper trough in the region will provide only
the limited chance of showers around the northern Cascades and
the northern mountains of eastern WA. Subsequently, the TAF sites
will remain largely dry with VFR conditions and few- sct cloud
cover. An east-northeast surface flow will be somewhat breezy
again for some TAF sites, esp COE/GEG/SFF/MWH with gusts
increasing through the late morning into the early afternoon at
15-20kts, occasional to 25kts near COE as air funnels in from the
northeast through the Purcell Trench. /aky

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        32  57  35  60  37  60 /   0   0   0  10   0   0
Coeur d'Alene  31  57  34  59  36  58 /   0   0   0  10  10  10
Pullman        31  54  34  58  36  57 /   0   0   0   0   0   0
Lewiston       34  59  38  64  42  64 /   0   0   0   0   0   0
Colville       29  62  30  65  33  66 /   0  10   0  10  10  20
Sandpoint      31  56  33  56  36  56 /   0   0   0  20  10  40
Kellogg        29  53  34  55  36  55 /   0  10   0  20  10  20
Moses Lake     35  63  39  68  39  67 /   0   0   0   0   0   0
Wenatchee      37  61  40  64  42  64 /  20   0   0   0   0   0
Omak           36  61  37  64  37  64 /   0   0   0  10   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Freeze Warning from midnight tonight to 8 AM PDT Tuesday for
     Coeur d'Alene Area-Idaho Palouse-Lewiston Area.

WA...Freeze Warning from midnight tonight to 8 AM PDT Tuesday for
     Lower Garfield and Asotin Counties-Spokane Area-Washington
     Palouse.

&&
Hazardous weather outlook, Apr 29, 5:00 AM PDT, 9 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
500 AM PDT Mon Apr 29 2019

IDZ001>004-026-027-WAZ031>033-035>038-042-301200-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Upper Columbia Basin-Spokane Area-Northeast Mountains-
Okanogan Highlands-East Slopes Northern Cascades-
500 AM PDT Mon Apr 29 2019

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...East Central Washington...North Central
Washington...Northeast Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Morning and late night temperatures will be near or below
freezing and areas of frost will also be possible, especially
in outlying rural areas. This could impact any outdoor vegetation.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Morning temperatures Tuesday will be near or below freezing
and areas of frost will also be possible, especially in
outlying rural areas. This could impact any outdoor vegetation.
The threat will linger into Wednesday around the mountain valleys
and higher Palouse.

WAZ034-041-043-044-301200-
Moses Lake Area-Wenatchee Area-Okanogan Valley-Waterville Plateau-
500 AM PDT Mon Apr 29 2019

This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

No hazardous weather is expected at this time.

In the hours before

Local storm report, Apr 29, 8:42 AM PDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
842 AM PDT MON APR 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     EXTREME COLD     3 NNE LOON LAKE-DEER LK 48.10N 117.59W
04/29/2019  M24 F            STEVENS            WA   TRAINED SPOTTER

            SKY CON: CLR PRECIP: NIL.

&&

Nearby

Freeze Warnings in Washington, 2019Freeze Warnings in Idaho, 2019Every freeze warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.